Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 69, NWS Shreveport, LA

April 3, 2007Bowie County, Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2007, 9:03 PM CDT for Bowie County, Red River County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2007, 9:03 PM CDT (02:03 UTC)
Expired
Apr 3, 2007, 9:45 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Bowie County, TX, Red River County, TX

The radar

The Shreveport radar (KSHV), 165 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 5:47 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2446 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 040203
SVRSHV
TXC037-387-040245-
/O.NEW.KSHV.SV.W.0069.070404T0203Z-070404T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS
  RED RIVER COUNTY IN NORTHEAST TEXAS

* UNTIL 945 PM CDT

* AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 25
  MILES NORTHWEST OF DE KALB...OR ABOUT 17 MILES NORTHEAST OF
  CLARKSVILLE...AND MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES WEST OF DE KALB BY 945 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS
  RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 945 PM CDT.

LAT...LON 3385 9496 3382 9496 3374 9487 3375 9479
      3370 9475 3370 9468 3367 9464 3347 9458
      3343 9460 3342 9503 3385 9500

$$

BUTTS
1 follow-up statement
000 
WWUS54 KSHV 040220
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CDT TUE APR 3 2007

TXC037-387-040245-
/O.CON.KSHV.SV.W.0069.000000T0000Z-070404T0245Z/
RED RIVER TX-BOWIE TX-
920 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR BOWIE AND RED RIVER COUNTIES...

AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS 
STORM WAS LOCATED 9 MILES NORTH OF ANNONA...OR ABOUT 11 MILES 
NORTHEAST OF CLARKSVILLE...MOVING SOUTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANNONA BY 940 PM CDT...
  6 MILES WEST OF AVERY BY 945 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3385 9496 3382 9496 3374 9487 3375 9479
      3370 9475 3370 9468 3367 9464 3347 9458
      3343 9460 3342 9503 3385 9500

$$

BUTTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:18 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 3, 6:18 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT TUE APR 3 2007

.DISCUSSION...
LINE OF THUNDERSTORMS FORMING FROM LIT-DFW WHICH WILL EVENTUALLY
FILL IN ACROSS NORTHWEST PORTIONS OF CWA. HAVE UPDATED THE FORECAST
TO INCLUDE SEVERE THUNDERSTORM WATCH 116 IN THIS AREA.  14

PREVIOUS DISCUSSIONS...

NOT MUCH CHANGE IN THE FORECAST SCENARIO FOR TONIGHT. A VERY
UNSTABLE ATMOSPHERE IS IN PLACE AHEAD OF A COLD FRONT WHICH IS
EXPECTED TO MOVE THROUGH THE FOUR STATE AREA TONIGHT. SCATTERED
THUNDERSTORMS MAY DEVELOP WAY AHEAD OF THE FRONT LATE THIS
AFTERNOON IN CENTRAL LOUISIANA ALONG A SEA BREEZE FRONT. A FEW OF
THESE COULD BECOME SEVERE. BUT THE MAIN SHOW WILL BE DURING THE
EVENING AND LATE NIGHT HOURS...WHEN THUNDERSTORMS SHOULD DEVELOP
ALONG THE COLD FRONT. THIS FRONT WILL MOVE THROUGH THE AREA LATE
TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS...BUT
AN ISOLATED TORNADO CANNOT BE RULED OUT.

AFTER THE COLD FRONT MOVES THROUGH...SEVERAL DAYS OF COOL AND DRY
WEATHER ARE ON TAP FOR THE AREA. TEMPERATURES WILL FALL TO MORE
SEASONAL...OR BELOW SEASONAL NORMALS. COOL AIR WILL CONTINUE TO
FILTER INTO THE FOUR STATE AREA THROUGH SUNDAY. THE FORECAST FOR
SATURDAY REMAINS DIFFICULT WITH PRECIPITATION EXPECTED BY THE
GUIDANCE...BUT NOT A VERY CLEAR SCENARIO FOR PRECIPITATION
INDICATED BY THE MODELS. WILL GO WITH LOW POPS FOR SATURDAY.

&&

.AVIATION...
MOST OF AREA IS NOW VFR THANKS TO LIFTING BASES RESPONDING TO
DAYTIME HEATING. ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING OVER
CENTRAL LA MAY INCH NORTHWARD TOWARD I20 CORRIDOR THROUGH EVENING.
COLD FRONT NEAR A SPRINGFIELD MO TO MINERAL WELLS TX AT 19Z WILL BE
FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT. AS FRONT MOVES SOUTH
CONVECTION WILL GRADUALLY DEVELOP WESTWARD INTO NE TX THROUGH THE
EVENING. FRONT POSITION BY 06Z ROUGHLY FROM ELD TO GGG. STRONGER
STORMS WILL OCCUR OVER AR AND NORTH CENTRAL LA. MVFR CIGS WILL
LIKELY DEVELOP AHEAD OF THE FRONT AND BEGIN LIFTING BEHIND THE
FRONT...WITH VFR CONDITIONS BY 12Z ALL TAF SITES EXCEPT LFK AND
MAYBE MLU. VFR SHOULD RETURN TO LFK AND MLU BEFORE 18Z WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  70  48  66 /  50   0   0   0
MLU  59  69  45  66 /  60   0   0   0
DEQ  51  68  41  63 /  40   0   0  10
TXK  54  69  44  64 /  50   0   0  10
ELD  52  68  42  65 /  60   0   0   0
TYR  57  69  47  67 /  50   0   0   0
GGG  57  68  47  67 /  50   0   0   0
LFK  62  70  48  69 /  40  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/17
Hazardous weather outlook, Apr 3, 12:00 PM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 3 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE ATMOSPHERE WILL BE VERY UNSTABLE ACROSS THE FOUR STATE REGION
THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. INITIAL STRONG TO
SEVERE THUNDERSTORMS MAY DEVELOP OVER CENTRAL LOUISIANA AND
EAST TEXAS IN THE MOIST AND UNSTABLE AIR...AND MOVE NORTHEAST...
DURING THE AFTERNOON AND EARLY EVENING.

OTHER STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP NORTH OF THE
INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND
SOUTHWEST ARKANSAS BY LATE AFTERNOON. THUNDERSTORMS WILL MOVE
SOUTHEAST THROUGH THE FOUR STATE AREA...TONIGHT INTO EARLY WEDNESDAY
MORNING.

ANY OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

03

In the hours before

Local storm report, Apr 3, 8:36 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             BROKEN BOW              34.03N 94.74W
04/03/2007  E0.88 INCH       MCCURTAIN          OK   FIRE DEPT/RESCUE

&&

JD
Local storm report, Apr 3, 8:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
858 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             14 N DIERKS             34.32N 94.02W
04/03/2007  E1.00 INCH       HOWARD             AR   EMERGENCY MNGR

&&

JD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:45 PM CDTSevere Thunderstorm WarningSHVBowie, Red River45 min
Apr 3, 10:11 PM CDTSevere Thunderstorm WarningSHVMorris, Titus34 min
Apr 3, 10:45 PM CDTSevere Thunderstorm WarningSHVCamp, Morris, Titus45 min
Apr 3, 11:22 PM CDTSevere Thunderstorm WarningSHVUpshur38 min
Apr 3, 11:58 PM CDTSevere Thunderstorm WarningSHVUpshur47 min
Apr 4, 12:10 AM CDTSevere Thunderstorm WarningSHVWood50 min
Apr 4, 12:16 AM CDTSevere Thunderstorm WarningSHVSmith59 min
Apr 4, 12:27 AM CDTSevere Thunderstorm WarningSHVGregg63 min
Apr 4, 1:10 AM CDTSevere Thunderstorm WarningSHVSmith55 min
Apr 4, 1:23 AM CDTSevere Thunderstorm WarningSHVCherokee67 min
Apr 4, 2:30 AM CDTSevere Thunderstorm WarningSHVCherokee60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.